Illinois, 2010Hail and Damaging Winds in Illinois, April 5, 2010
April 5, 2010 · NWS DVN · 15 events in 4 counties and zones
April 5th started off with sunny skies which helped to warm things up. The sun in addition to a developing low pressure system in Kansas pushed a warm front northward into Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
April 5th started off with sunny skies which helped to warm things up. The sun in addition to a developing low pressure system in Kansas pushed a warm front northward into Iowa. The front stalled out along and south of Highway 34, leaving areas north of the boundary in the 60s, while those to the south rose into the 70s.
The sunshine coupled with increasing moisture levels resulted in thunderstorm development during the afternoon and evening. Some of the thunderstorms were severe, producing large hail and damaging winds. In addition, frequent lightning also accompanied the storms, with one lightning strike damaging a house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 5, 2:06 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 2:06 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT MON APR 5 2010
.SYNOPSIS...
WARM FRONT ALONG I-70 IN MISSOURI WITH DECENT PRESSURE FALLS OVER
MUCH OF THE MIDWEST WITH THE BULLSEYE OF 3HR FALLS OF 4 MB NEAR
OMAHA. SURFACE DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND 40S IN
THE DVN CWA. DEEP UPPER TROUGH DIGGING INTO THE ROCKIES WITH
SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL UNITED STATES. ..HAASE..
&&
.SHORT TERM...TONIGHT AND TUESDAY...
WITH TROUGH DIGGING IN THE ROCKIES AND SURFACE LOW MOVING INTO THE
HIGH PLAINS TONIGHT THE WARM FRONT IN MO SHOULD PUSH NORTHWARD.
ELEVATED HAILERS ONGOING THIS AFTERNOON AND EVENING WITH LOW LEVEL
JET/WARM ADVECTION FEEDING INTO THE AREA. WILL NEED TO BE ALERT FOR
TORNADO AND VERY LARGE HAIL POTENTIAL WITH SUPERCELLS THIS EVENING
ESPECIALLY IN OUR SOUTHERN CWA ALONG WARM FRONT. WIND SHEAR IS
EXTREME WITH HELICITY VALUES ABOUT 700. LATER TONIGHT THE LOW LEVEL
JET STRENGHTHENS TO 60 KNOTS AS WARM FRONT LIFTS NORTHWARD ACROSS
THE CWA. NUMEROUS THUNDERSTORMS SHOULD OCCUR TONIGHT ALONG AND NORTH
OF THE FRONT WITH LARGE HAIL AND HEAVY RAINS A THREAT MUCH OF THE
NIGHT.
TUESDAY...MODELS SEEM TO AGREE IN STALLING THE BOUNDARY UP ACROSS
OUR NORTHERN CWA WITH CONTINUED NUMEROUS THUNDERSTORMS MAINLY ALONG
AND NORTH OF THE FRONT...AS STRONG LOW LEVEL JET CONTINUES FEEDING
INTO AREA. SEVERE STORMS AND HEAVY RAIN THREAT EXPECTED NEAR AND
NORTH OF THE FRONT. SOUTH OF THE FRONT SOUNDINGS INDICATE A WARM AND
CAPPED ATMOSPHERE SO ONLY CHANCE POPS IN OUR SOUTHERN CWA.
..HAASE..
.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
FORECAST FOCUS ON SEVERE WEATHER AND HEAVY RAIN TUESDAY NIGHT INTO
EARLY WEDNEDAY MORNING.
TUESDAY NIGHT...DEEPENING TROUGH OUT WEST APPROACHES AND SO DOES THE
SURFACE LOW. WITH CONTINUED STRONG LOW LEVEL JET POINTED AT OUR CWA
THUNDERSTORMS SHOULD KEEP FIRING NORTH OF THE WARM FRONT WHICH
SHOULD BE ACROSS OUR NORTHERN CWA. THE ECM/GFS WANTS TO KEEP THE
BULK OF THE DVN CWA IN THE CAPPED WARM SECTOR MOST OF TUESDAY...
WITH MINIMAL CONVECTION. IF THERE IS ENOUGH SUNSHINE TEMPS MAY JUMP
INTO THE 80S BUT FOR NOW WILL KEEP MAX READINGS WELL INTO THE 70S.
AS LARGE SCALE ASCENT MOVES IN FROM THE WEST AS DEEP TROUGH
APPROACHES...ALONG WITH THE SURFACE LOW AND STRENGTHENING COLD
FRONT...INTENSE CONVECTION SHOULD DEVELOP BY TUESDAY EVENING AS THE
CAP WEAKENS CONSIDERABLY. FORECAST SOUNDINGS INDICATE STRONG WIND
FIELDS BUT UNIDIRECTIONAL. THIS SUGGESTS DAMAGING WINDS AND LARGE
HAIL THE MAIN THREAT. HOWEVER...TORNADO THREAT WILL EXIST NEAR THE
TRIPLE POINT AS THE SURFACE LOW TRACKS FROM CENTRAL IOWA INTO
NORTHERN ILLINOIS...PER GFS SOLUTION. WILL CONTINUE WITH THE FLASH
FLOOD WATCH ON TUESDAY FOR POTENTIAL FOR HEAVY RAINS...TRAINING OF
STORMS AND FLASH FLOODING. THE WATCH MAY NEED TO BE EXTENDED INTO
TUESDAY NIGHT.
WEDNESDAY THROUGH SUNDAY...COLD FRONT WITH ANY SHOWERS OR STORMS
ENDING WEDNESDAY MORNING. HOWEVER SECONDARY FRONT COMING IN BY
WEDNESDAY NIGHT MAY TRIGGER A FEW MORE SHOWERS. THEN DRY THEREAFTER
THROUGH SUNDAY. HAVE KEPT MAX TEMPS MAINLY IN THE 60S TO AROUND 70
THIS WEEKEND BUT THESE MAY NEED TO BE RAISED EVEN FURTHER.
EARLY NEXT WEEK...THE GFS INDICATES ANOTHER DEEP TROUGH COMING OUT
OF THE ROCKIES AND INTO THE PLAINS. TIMING ISSUES AND MODEL
DISCREPANCIES ABOUND THIS FAR OUT SO FOR NOW HAVE ONLY SLIGHT CHANCE
POPS FOR MONDAY AND MONDAY NIGHT.
..HAASE..
&&
.AVIATION...
WRM FRONT TO SLOWLY MOVE NORTH TONIGHT PROVIDING A FOCUS FOR
CONVECTION. ELEVATED CONVECTION AHEAD OF THE WRM FRONT TO BE
SCATTERED IN NATURE WITH A POSSIBLE HAIL THREAT. MOISTURE
CONVERGENCE WITH LLJ TONIGHT TO ALLOW WIDESPREAD RA TO DEVELOP WITH
NUMEROUS TSRA. VSBYS TO EVENTUALLY DROP DOWN TO 3-5SM WITH CIGS
2-3KFT. VSBYS AOB 2SM AND CIGS AOB 2KFT ARE LIKELY WITH ANY TSRA. IF
MODELS ARE CORRECT WITH WFP...PRECIP AND TSRA THREAT TO END PRIOR TO
12Z/06 FOR KBRL/KMLI/KCID. ..08..
&&
.HYDROLOGY...
WITH PORTIONS OF THE MS RIVER SOUTH OF NEW BOSTON CURRENTLY IN MINOR
FLOOD AND OTHER TRIB RIVERS NEAR ACTION STAGE ANY HEAVY RAIN WOULD
AGGRAVATE OR RENEW WIDESPREAD RIVER FLOODING. A GENERAL RAINFALL OF
2 TO 4 INCHES TONIGHT THROUGH TUESDAY NIGHT APPEAR REASONABLE GIVEN
THAT PRECIPITABLE WATERS ARE FORECAST BY THE NAM/GFS TO ABOUT 1.50
INCHES. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL HOURS
THEN QPF AMOUNTS MAY BE EVEN HIGHER. FLASH FLOOD GUIDANCE FOR 1 AND
3 HOURS CURRENTLY IS ONLY 1 TO 2 INCHES SO THIS WILL NEED TO BE
MONITORED. THERE IS THE POTENTIAL FOR SERIOUS FLASH FLOODING AND
RAPID RISES IN RIVERS SO THIS SHOULD BE MONITORED CLOSELY. A FLASH
FLOOD WATCH IS IN EFFECT TONIGHT AND TUESDAY BUT WILL LIKELY NEED TO
BE EXTENDED INTO TUESDAY NIGHT. AT THIS POINT THE HEAVIEST RAINS
SHOULD OCCUR ACROSS OUR NORTHERN CWA AND THE HEADWATERS OF THE TRIBS
BUT EXACTLY WHERE THE FRONT STALLS OUT NEEDS TO BE MONITORED.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
EVENING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
EVENING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
HAASE/12Hazardous weather outlook, Apr 5, 4:06 AM CST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT MON APR 5 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
506 AM CDT MON APR 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL MOVE INTO THE AREA LATE TODAY AND TONIGHT AND
PROVIDE THE FOCUS FOR THUNDERSTORMS... SOME OF WHICH MAY BE
SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AROUND 1 INCH IN
DIAMETER BETWEEN 3 PM AND MIDNIGHT. THERE IS A CHANCE LATE
THIS AFTERNOON AND EARLY THIS EVENING THAT A FEW SUPERCELLS COULD
DEVELOP ALONG THE WARM FRONT BRINGING A THREAT FOR VERY LARGE
HAIL... DAMAGING WINDS AND TORNADOES ALONG AND MOSTLY SOUTH OF
A LINE FROM MOUNT PLEASANT IOWA... TO ROSEVILLE ILLINOIS. THE
STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN
A SLIGHT RISK FOR LATER TODAY AND TONIGHT. OVERNIGHT... THE
THREAT WILL TRANSITION TO HEAVY RAIN... AS A STRONG LOW LEVEL
JET TRANSPORTS VERY MOIST AIR NORTH OF THE ADVANCING WARM FRONT.
CONDITIONS APPEAR FAVORABLE FOR SOME AREAS TO SEE REPEATED
THUNDERSTORM ACTIVITY... WHICH MAY LEAD TO LOCALIZED HEAVY
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES AND POTENTIALLY FLASH
FLOODING. AREAS ALONG AND ESPECIALLY NORTH OF INTERSTATE 80 ARE
MOST AT RISK FOR SEEING HEAVY RAINFALL TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY...MAINLY ALONG AND
NORTH THE HIGHWAY 20 CORRIDOR NEAR A STALLED FRONTAL BOUNDARY.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WIND. AN ISOLATED SUPERCELL CAPABLE OF PRODUCING TORNADOES IS
POSSIBLE.
TUESDAY NIGHT...MORE WIDESPREAD THUNDERSTORMS ARE LIKELY AS A COLD
FRONT SLOWLY ADVANCES EAST ACROSS THE AREA. SOME OF THESE STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THE STORM PREDICTION
CENTER HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR TUESDAY AND
TUESDAY NIGHT.
WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA AND
THERE IS A LOW POTENTIAL FOR SEVERE THUNDERSTORMS IN ILLINOIS SOUTH
OF INTERSTATE 80. IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING
AND SEVERE WEATHER THREATS.
THUNDERSTORMS LATE TUESDAY INTO EARLY WEDNESDAY MAY BE SLOW MOVING
AND RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED FLASH
FLOODING. IN ADDITION...SEVERAL DAYS OF RAINFALL THIS WEEK MAY LEAD
TO RISES AND POSSIBLE FLOODING ON AREA RIVERS LATER THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT COUPLE OF DAYS.
MCCLURE/SHEETS
In the hours before
Local storm report, Apr 5, 6:09 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 5 W MONTICELLO 42.24N 91.29W
04/05/2010 M0.25 INCH JONES IA EMERGENCY MNGR
RELAYED REPORT FROM ALONG COUNTY ROAD D62.
&&
MIKEZLocal storm report, Apr 5, 6:19 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ALBURNETT 42.15N 91.62W
04/05/2010 LINN IA TRAINED SPOTTER
SPOTTER REPORTED MINOR WINDS DAMAGE. SMALL BRANCHES DOWN
WITH SOME SIDING AND SHINGLES IN THE STREET. TIME IS
ESTIMATED.
&&
MIKEZLocal storm report, Apr 5, 6:25 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST MONTICELLO 42.24N 91.19W
04/05/2010 M68 MPH JONES IA AWOS
&&
DLFLocal storm report, Apr 5, 6:29 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 W DUBUQUE 42.50N 90.74W
04/05/2010 M0.25 INCH DUBUQUE IA TRAINED SPOTTER
&&
MIKEZLocal storm report, Apr 5, 6:55 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL CENTER JUNCTION 42.11N 91.09W
04/05/2010 M0.25 INCH JONES IA EMERGENCY MNGR
ON HIGHWAY 64, 1 EAST OF HIGHWAY 38 NORTH.
&&
WELocal storm report, Apr 5, 7:24 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL NE BENTONSPORT/VERNON 40.74N 91.85W
04/05/2010 M0.25 INCH VAN BUREN IA TRAINED SPOTTER
0157 PM HAIL CORALVILLE 41.69N 91.60W
04/05/2010 M0.25 INCH JOHNSON IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
0219 PM HAIL WEST BRANCH 41.67N 91.35W
04/05/2010 M0.50 INCH CEDAR IA TRAINED SPOTTER
I-80 EXIT 289.
0219 PM HAIL 1 SSW BELLE PLAINE 41.89N 92.28W
04/05/2010 M0.25 INCH BENTON IA TRAINED SPOTTER
JUST ENDED.
0230 PM HAIL W NORWAY 41.90N 91.93W
04/05/2010 M0.25 INCH BENTON IA TRAINED SPOTTER
30 SECONDS OF HAIL. CORRECTED TIME.
0250 PM HAIL HAZLETON 42.62N 91.91W
04/05/2010 M0.50 INCH BUCHANAN IA LAW ENFORCEMENT
DIME SIZE AND SMALLER HAIL.
0510 PM HAIL 4 W WILLIAMSBURG 41.67N 92.09W
04/05/2010 M1.00 INCH IOWA IA TRAINED SPOTTER
SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL AT THIS TIME
0510 PM HAIL 1 SSW WILLIAMSBURG 41.66N 92.01W
04/05/2010 M0.88 INCH IOWA IA TRAINED SPOTTER
SPOTTER ALSO REPORTED 1/4 INCH OF RAIN IN PAST 4 TO 5
MINUTES.
0520 PM HAIL CONROY 41.73N 92.00W
04/05/2010 M0.75 INCH IOWA IA EMERGENCY MNGR
RELAYED REPORT. ALSO REPORTED HEAVY RAIN AND 20 TO 30 MPH
WINDS.
0525 PM HAIL 5 E WILLIAMSBURG 41.67N 91.91W
04/05/2010 M1.00 INCH IOWA IA LAW ENFORCEMENT
REPORTED BY IOWA CO EM ON INTERSTATE 80 AT THE 225 MILE
MARKER
0541 PM HAIL 1 W TIFFIN 41.71N 91.69W
04/05/2010 M1.00 INCH JOHNSON IA TRAINED SPOTTER
0542 PM HAIL NORTH LIBERTY 41.74N 91.61W
04/05/2010 M1.00 INCH JOHNSON IA PUBLIC
NICKEL TO QUARTER SIZE HAIL
0545 PM HAIL NORTH LIBERTY 41.74N 91.61W
04/05/2010 M0.75 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL AT EXIT 4 ON
INTERSTATE 380.
0548 PM HAIL NORTH LIBERTY 41.74N 91.61W
04/05/2010 M0.25 INCH JOHNSON IA TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN.
0550 PM HAIL N NORTH LIBERTY 41.74N 91.61W
04/05/2010 M0.88 INCH JOHNSON IA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
0557 PM HAIL E SOLON 41.80N 91.49W
04/05/2010 M1.00 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN AT THIS TIME.
0615 PM HAIL GARRISON 42.14N 92.14W
04/05/2010 M0.50 INCH BENTON IA EMERGENCY MNGR
0625 PM HAIL 2 S URBANA 42.20N 91.87W
04/05/2010 M0.25 INCH BENTON IA TRAINED SPOTTER
WIND GUSTS 35 TO 40 MPH
0627 PM HAIL S BRANDON 42.31N 92.00W
04/05/2010 M0.50 INCH BUCHANAN IA TRAINED SPOTTER
UP TO HALF INCH HAIL.
0628 PM HAIL WSW URBANA 42.22N 91.88W
04/05/2010 M0.25 INCH BENTON IA TRAINED SPOTTER
HAIL COVERED THE GROUND. 0.35 INCHES OF RAIN IN 5
MINUTES.
0640 PM HAIL 4 E CENTER POINT 42.19N 91.70W
04/05/2010 M1.00 INCH LINN IA TRAINED SPOTTER
0640 PM TSTM WND DMG ALBURNETT 42.15N 91.62W
04/05/2010 LINN IA TRAINED SPOTTER
SPOTTER REPORTED MINOR WINDS DAMAGE. SMALL BRANCHES DOWN
WITH SOME SIDING AND SHINGLES IN THE STREET. TIME IS
ESTIMATED.
0641 PM HAIL CENTRAL CITY 42.20N 91.52W
04/05/2010 M1.00 INCH LINN IA TRAINED SPOTTER
0643 PM HAIL MONTI 42.38N 91.63W
04/05/2010 M0.75 INCH BUCHANAN IA TRAINED SPOTTER
0645 PM HAIL 3 NNW PARIS 42.27N 91.60W
04/05/2010 M0.50 INCH LINN IA TRAINED SPOTTER
SPOTTER REPORTED HAIL MOSTLY COVERING THE GROUND.
0647 PM HAIL COGGON 42.28N 91.53W
04/05/2010 M1.25 INCH LINN IA CO-OP OBSERVER
COVERING GROUND.
0648 PM HAIL 4 W RYAN 42.35N 91.56W
04/05/2010 M0.88 INCH DELAWARE IA TRAINED SPOTTER
HAIL IS COVERING THE GROUND
0648 PM HEAVY RAIN 1 N MANCHESTER 42.49N 91.46W
04/05/2010 M0.50 INCH DELAWARE IA TRAINED SPOTTER
RAINFALL IN PAST 20 MINUTES.
0653 PM HAIL 1 N MANCHESTER 42.49N 91.46W
04/05/2010 M0.25 INCH DELAWARE IA TRAINED SPOTTER
SPOTTER REPORTS PEA SIZE HAIL STARTING TO COVER THE
GROUND.
0656 PM HAIL SE MANCHESTER 42.49N 91.46W
04/05/2010 M0.50 INCH DELAWARE IA TRAINED SPOTTER
0706 PM HAIL 5 W MONTICELLO 42.24N 91.29W
04/05/2010 M0.25 INCH JONES IA EMERGENCY MNGR
RELAYED REPORT FROM ALONG COUNTY ROAD D62.
0715 PM TSTM WND GST MONTICELLO 42.24N 91.19W
04/05/2010 M68.00 MPH JONES IA AWOS
0728 PM HAIL 2 W DUBUQUE 42.50N 90.74W
04/05/2010 M0.25 INCH DUBUQUE IA TRAINED SPOTTER
0751 PM HAIL CENTER JUNCTION 42.11N 91.09W
04/05/2010 M0.25 INCH JONES IA EMERGENCY MNGR
ON HIGHWAY 64, 1 EAST OF HIGHWAY 38 NORTH.
&&
LEEvent by event
11 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Hail, Whiteside
- When
- April 5, 7:35 PM CST
- Where
- Whiteside County, 1.24 mi NE of Ustick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.890, -89.980
Quarter sized hail fell about 14 miles south of Mount Carroll, IL around 835 pm April 5.
Thunderstorm Wind, Whiteside
- When
- April 5, 7:35 PM CST
- Where
- Whiteside County, 1.24 mi NE of Ustick
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.890, -89.980
Wind gusts estimated to be 70 mph blew some trees and branches down about 14 miles south of Mount Carroll, IL around 835 pm April 5. Some vehicles were damaged by the fallen branches. Also, a power outage was observed.
Thunderstorm Wind, Carroll
- When
- April 5, 7:45 PM CST
- Where
- Carroll County, 1.24 mi SW of Milledgeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.960, -89.800
Wind gusts estimated to be 60 mph damaged some outbuildings about 1 mile west of Milledgeville, IL around 845 pm April 5.
Thunderstorm Wind, Carroll
- When
- April 5, 7:45 PM CST
- Where
- Carroll County, 0.69 mi N of Milledgeville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.980, -89.780
Wind gusts estimated to be 70 mph uprooted some 3 foot diameter trees about 1 mile north of Milledgeville, IL around 845 pm April 5.
Thunderstorm Wind, Carroll
- When
- April 5, 7:55 PM CST
- Where
- Carroll County, 0.69 mi S of Milledgeville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.960, -89.780
Wind gusts estimated to be 70 mph blew down several large trees in Milledgeville, IL around 855 pm April 5. The fallen trees knocked down power lines and destroyed the end of a machine shed.
Thunderstorm Wind, Whiteside
- When
- April 5, 7:55 PM CST
- Where
- Whiteside County, 1.69 mi ESE of Franklin Corners
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.910, -89.890
Wind gusts estimated to be 70 mph blew down a 2 to 3 foot diameter, 30 to 40 foot tall tree across a road about 7 miles south of Chadwick, IL around 855 pm April 5.
Thunderstorm Wind, Carroll
- When
- April 5, 7:58 PM CST
- Where
- Carroll County, 0.65 mi S of Milledgeville to 0.35 mi NNE of Milledgeville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $750,000
- Reported by
- Law Enforcement
- Coordinates
- 41.961, -89.778
Wind gusts estimated to be 70 mph caused a west-facing wall of a church to collapse in Milledgeville, IL around 858 pm April 5. In addition, several 3 foot diameter trees were blown down. Numerous power lines were also knocked down resulting in a power outage to much of the town. Most of the damage was across the northwest part of town and extended about 0.5 miles to the north.
Lightning, Carroll
- When
- April 5, 7:59 PM CST
- Where
- Carroll County, Lanark
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -89.830
A house caught on fire due to a lightning strike in Lanark, IL around 859 pm April 5.
Hail, Jo Daviess
- When
- April 5, 10:08 PM CST
- Where
- Jo Daviess County, 0.51 mi W of Galena
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.420, -90.430
Quarter sized hail fell in Galena, IL at 1108 pm April 5.
Thunderstorm Wind, Jo Daviess
- When
- April 5, 10:08 PM CST
- Where
- Jo Daviess County, 0.51 mi W of Galena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.420, -90.430
Wind gusts estimated to be 60 mph were observed in Galena, IL around 1108 pm April 5.
Hail, Jo Daviess
- When
- April 5, 10:10 PM CST
- Where
- Jo Daviess County, 0.86 mi NE of East Dubuque
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -90.620
Half dollar sized hail fell about 1 mile east of East Dubuque, IL around 1110 pm April 5.
Thunderstorm Wind, Jo Daviess
- When
- April 5, 10:10 PM CST
- Where
- Jo Daviess County, 0.86 mi NE of East Dubuque
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -90.620
Wind gusts estimated to be 75 mph were observed about 1 mile east of East Dubuque, IL around 1110 pm April 5.
Thunderstorm Wind, Jo Daviess
- When
- April 5, 10:10 PM CST
- Where
- Jo Daviess County, 2.27 mi WNW of Galena
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 42.438, -90.457
Wind gusts estimated to be 70 mph ripped the roof off of Tri State Screen Printing and Embroidery located at 11530 Technical Drive about 3 miles west northwest of Galena, IL around 1110 pm April 5.
Thunderstorm Wind, Jo Daviess
- When
- April 5, 10:25 PM CST
- Where
- Jo Daviess County, 1.84 mi NNE of Apple Canyon Lake to 0.25 mi ESE of Woodbine
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 42.445, -90.137
More than half the homes in Woodbine, IL suffered some degree of damage as severe storms moved through the area around 1125 pm April 5. Most of the damage was from downed trees and limbs. Two parked semi-tractor trailers were overturned. Some utility poles snapped near the ground. A garden shed was blown over and other outbuildings were damaged. Shingles, sheets of tin roofing, and tree debris littered the streets. Several homes north of Woodbine and near Apple Canyon Lake sustained damage from fallen trees. This report was from the Freeport Journal Standard.
Thunderstorm Wind, Stephenson
- When
- April 5, 10:55 PM CST
- Where
- Stephenson County, 3.2 mi W of Freeport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.280, -89.683
Wind gusts estimated to be 70 mph snapped some trees and utility poles in half and ripped some siding off of some houses along Pearl City Rd about 0.25 miles west of Highland Community College on the west side of Freeport, IL around 1155 pm April 5. This report was relayed by Stephenson County SKYNET. In addition, a 40 foot tall pine tree on the 1200 block of Lincoln Boulevard fell onto a house. Several Freeport streets were littered with downed trees, especially hard hit were South High Ave, Lemon Ave, Nursery Ave, Bauch Ave, West Pleasant St, and South Highland Ave. The Freeport Journal Standard also contributed to this report.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Michigan, April 5, 2010$175 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Illinois, April 5 to 6, 20101 injured · $1.4 million · 2.75 in hail · 65 events
- Hail and Damaging Winds in Iowa, April 5, 20101 injured · $405,000 · 1.25 in hail · 34 events
- Hail and Damaging Wind in Iowa, April 5 to 6, 2010$198,000 · 1.75 in hail · 39 events
- Hail and Lightning Strike in West Virginia, April 5, 20101 injured · $250,000 · 1.75 in hail · 12 events
- Dust Storm and High Wind in Arizona, April 5, 20105 injured · $60,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Michigan, April 5, 2010$400,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Nebraska, April 5 to 6, 2010$120,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Ohio, April 5, 2010$15,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Virginia, April 5 to 6, 2010$15,000 · 2 in hail · 28 events
- Hail and Damaging Wind in Indiana, April 5, 2010$2,000 · 3.25 in hail · 36 events
- Wildfire in Texas, April 5, 2010$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219014, 219015, 219016, 219017, 219018, 219019, 219022, 219023, 219025, 219026, 219028, 219030, 220235, 220304, 219033.